Translator Disclaimer
2017 A modified volume integral equation for anisotropic elastic or conducting inhomogeneities: Unconditional solvability by Neumann series
Marc Bonnet
J. Integral Equations Applications 29(2): 271-295 (2017). DOI: 10.1216/JIE-2017-29-2-271

Abstract

This work addresses the solvability and solution of volume integrodifferential equations (VIEs) associated with 3D free-space transmission problems (FSTPs) involving elastic or conductive inhomogeneities. A modified version of the singular volume integral equation (SVIE) associated with the VIE is introduced and shown to be of second kind involving a contraction operator, i.e., solvable by Neumann series, implying the well-posedness of the initial VIE. Then, the solvability of VIEs for frequency-domain FSTPs (modelling the scattering of waves by compactly-supported inhomogeneities) follows by a compact perturbation argument. This approach extends work by Potthast \cite {potthast:99} on 2D electromagnetic problems (transverse-electric polarization conditions) involving orthotropic inhomogeneities in a isotropic background and contains recent results on the solvability of Eshelby's equivalent inclusion problem as special cases. The proposed modified SVIE is also useful for iterative solution methods, as Neumannn series converge (i)~unconditionally for static problems and (ii)~on some inhomogeneity configurations for which divergence occurs with the usual SVIE for wave scattering problems.

Citation

Download Citation

Marc Bonnet. "A modified volume integral equation for anisotropic elastic or conducting inhomogeneities: Unconditional solvability by Neumann series." J. Integral Equations Applications 29 (2) 271 - 295, 2017. https://doi.org/10.1216/JIE-2017-29-2-271

Information

Published: 2017
First available in Project Euclid: 17 June 2017

zbMATH: 1371.35054
MathSciNet: MR3663524
Digital Object Identifier: 10.1216/JIE-2017-29-2-271

Subjects:
Primary: 35J15, 45F15, 65R20, 74J20

Rights: Copyright © 2017 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
25 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.29 • No. 2 • 2017
Back to Top